New Jersey, 2016High Wind in New Jersey, April 3, 2016
April 3, 2016 · NWS OKX · 3 events in 3 counties and zones
Deep low pressure tracked just to the east of the area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep low pressure tracked just to the east of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Apr 3, 4:16 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 3, 4:16 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
516 AM EDT SUN APR 3 2016
.SYNOPSIS...
INTENSIFYING LOW PRESSURE WILL PASS EAST OF THE AREA TODAY.
AN ALBERTA CLIPPER LOW WILL THEN APPROACH TONIGHT...AND PASS JUST
TO THE SOUTH MONDAY AFTERNOON AND NIGHT. HIGH PRESSURE WILL BUILD
IN FOR TUESDAY AND WEDNESDAY...THEN PASS EAST WEDNESDAY NIGHT. A
SERIES OF FRONTAL SYSTEMS WILL THEN MOVE ACROSS FROM THURSDAY INTO
NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 08Z...987 MB SFC LOW WAS OVER FAR ERN LONG ISLAND SOUND AND
MOVING EAST TOWARD NANTUCKET. TIGHTEST PRESSURE GRADIENT AND CORE
OF 3-HRLY PRESSURE RISES PROGGED BY NAM TO PASS DIRECTLY OVER THE
AREA FROM NOW THROUGH ABOUT 14Z...SO STRONGEST WINDS LIKELY TO
TAKE PLACE DURING THAT TIME VIA STRONG ISALLOBARIC ACCELERATION
TOWARD THE EAST...WITH GUSTS CLOSE TO 60 MPH MOST OF THE AREA
ESPECIALLY NYC METRO AND COASTAL SECTIONS...AND PERHAPS AS HIGH AS
65-70 MPH ACROSS EASTERN LONG ISLAND AS THE LOW PULLS AWAY AND
CONTINUES RAPIDLY INTENSIFYING.
MEANWHILE...COMMA HEAD PRECIP WITH THE LOW WAS TAKING SHAPE OVER
THE AREA...WITH DYNAMIC COOLING AND LOW LEVEL CAA CHANGING PRECIP
OVER TO SNOW NW OF NYC...AND EVENTUALLY ACROSS MOST OF THE AREA.
THERE SHOULD BE A GOOD BURST OF SNOW OVER THE LOWER HUDSON VALLEY
INTO CT AND EASTERN LONG ISLAND EARLY THIS MORNING...AND THINK
INTERIOR SECTIONS ESPECIALLY FROM PUTNAM COUNTY EAST SHOULD SEE A
QUICK 2-3 INCH SNOWFALL...WITH TOTALS IN SOME OF THE HIGHER
ELEVATIONS ESPECIALLY IN NORTHERN NEW HAVEN AND NEW LONDON
COUNTIES REACHING THE 4-5 INCH RANGE. COASTAL CT AND
CENTRAL/EASTERN LONG ISLAND SHOULD ALSO SEE ACCUMULATING SNOW OF
ABOUT AN INCH...POSSIBLY AS MUCH AS 2 INCHES E OF THE CT RIVER AND
ACROSS THE FORKS OF LONG ISLAND.
THE SNOW COULD ACTUALLY LIMIT WIND POTENTIAL EARLY AS COLUMN
COOLING LIMITS MIXING POTENTIAL...BUT WITH STRONG WINDS OF AT
LEAST ADVY CRITERIA EXPECTED AFTER THE SNOW ENDS...DECIDED TO
STICK WITH A CONSISTENT MESSAGE AND LEAVE THE HIGH WIND WARNINGS
IN PLACE.
AS THE LOW PULLS AWAY...THE ISALLOBARIC COMPONENT TO THE WIND WILL
BE LESS OF A FACTOR...AND GUSTS WILL BE MORE DEPENDENT ON MIXING
DEPTH AND PRESSURE GRADIENT WHICH WILL BE DECREASING. HOWEVER...THE
MIXING DEPTH WILL STILL BE PRETTY LARGE...SO EVEN WITH A DECREASE
IN BOUNDARY LAYER FLOW...GUSTS WILL STILL LIKELY BE FROM NEAR THE
TOP OF THE MIXED LAYER AND AT/CLOSE TO ADVY CRITERIA THROUGH MUCH
OF THE DAY.
HIGH TEMPS TODAY SHOULD BE ONLY IN THE 30S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
WINDS SHOULD QUICKLY DIMINISH TONIGHT...AND TEMPS ACROSS MOST OF
THE AREA WILL DROP INTO THE 20S AND 30S. PER COLDER MOS
GUIDANCE...UPGRADED MOST OF THE FREEZE WATCH AREA TO A WARNING
EXCEPT FOR AREAS JUST EAST AND WEST OF NYC WHICH SHOULD STAY JUST
ABOVE FREEZING. CLOUDS WILL BE ON THE INCREASE AHEAD OF AN
APPROACHING CLIPPER SYSTEM...WITH SOME LIGHT OVERRUNNING SNOWS
DEVELOPING LATE TONIGHT MAINLY NW OF NYC...THEN SPREADING EAST
EARLY MON MORNING. THERE COULD BE A WINDOW WHERE INLAND SECTIONS
SEE A WINTRY MIX EARLY MON MORNING BEFORE PRECIP CHANGES TO ALL
RAIN...SO ADDED MENTION OF FREEZING RAIN THERE. SNOW/ICE AMTS WILL
BE ON THE LIGHT SIDE...NO MORE THAN AN INCH OR TWO AND/OR A
LIGHT GLAZE RESPECTIVELY. PRECIP COULD BRIEFLY CHANGE BACK TO SNOW
AS IT TAPERS OFF LATE DAY MON INTO MON EVENING...WITH ONLY AN
ADDITIONAL COATING OF ACCUMULATION EXPECTED.
HIGHS ON MON WILL BE IN THE 40S. LOWS MON NIGHT SHOULD BE NEAR 30
IN NYC...20S MOST ELSEWHERE...PERHAPS UPPER TEENS IN ISOLD INLAND
VALLEY SPOTS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A WEAK RIDGE BUILDS ACROSS THE EAST BRIEFLY TUESDAY INTO
WEDNESDAY AS HIGH PRESSURE BRINGS IN A REINFORCING COLD AIR MASS.
EVEN THROUGH OVERNIGHT LOW TEMPERATURES WILL BE WELL BELOW NORMAL
NO RECORDS ARE EXPECTED TO BE BROKEN MONDAY NIGHT OR TUESDAY
NIGHT. A RETURN FLOW SETS UP WEDNESDAY AS THE HIGH MOVES OFFSHORE.
A VERY ACTIVE PATTERN CONTINUES THROUGH THE WEEK AS ANOTHER DEEP
UPPER TROUGH MOVES INTO THE CENTRAL UNITED STATES WEDNESDAY AND
WEDNESDAY NIGHT. AT THE SAME TIME STRONG RIDGES BUILDS ACROSS THE
WEST COAST AND OVER THE NORTHWESTERN ATLANTIC. THE RESULTS IN THE
UPPER TROUGH BECOMING NEGATIVE WEDNESDAY NIGHT INTO THURSDAY WITH
AN UPPER LOW CLOSING OFF THURSDAY. ONE DEEP SURFACE LOW MOVES SLOWLY
THROUGH THE REGION WEDNESDAY NIGHT INTO THURSDAY. A WAVE
OF LOW PRESSURE DEVELOPS ON A COLD FRONT ALONG THE EASTERN SEABOARD
FRIDAY AND IS EXPECTED TO RAPIDLY DEEPEN OFFSHORE AND MOVE ALONG THE
COAST. SO UNSETTLED WEATHER IS FORECAST WEDNESDAY NIGHT INTO
NEXT WEEKEND.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
HIGH IMPACT AVIATION WEATHER EVENT THROUGH THIS MORNING
INTENSIFYING LOW PRESSURE JUST EAST OF LONG ISLAND WILL MOVE
OFF THE NEW ENGLAND COAST FOLLOWED BY HIGH PRESSURE TONIGHT.
MVFR/IFR CIGS AND VSBY IN SNOW WILL WRAP AROUND THIS LOW FROM NW TO
SE...ENDING BEFORE NOON. SNOWFALL ACCUMULATIONS...
JFK/LGA/EWR/TEB...LESS THAN 1 INCH
ISP/BDR...AROUND 1 INCH
SWF/GON...UP TO 2 INCHES
WINDS...THE HIGHEST WINDS WILL OCCUR THRU 15Z...ARND 30030G50+ KT.
WINDS WILL GRADUALLY DECREASE THIS AFTN...30025G40KT. GUSTS
DISSIPATE WITH SUNSET.
.OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.SUNDAY NIGHT...VFR. RAPIDLY DIMINISHING WINDS.
.MON...SUB-VFR WITH RAIN FOR KISP/CITY/NJ TERMINALS. MIXED PCPN
POSSIBLY CHANGING TO ALL RAIN ELSEWHERE. SW G25KT AM BCMG NW PM.
.TUE...MAINLY VFR. NW G20KT.
.WED...VFR. SW G20-25KT PM.
.THU...SUB-VFR AND RAIN. S-SW G30KT. CHC LLWS.
&&
.MARINE...
STORM WARNING IN EFFECT FOR ALL WATERS...WITH GUSTS TO AT LEAST 50 KT
EXPECTED EARLY THIS MORNING. THE WATERS JUST S OF MONTAUK COULD
SEE PEAK GUSTS REACHING MINIMAL HURRICANE FORCE...BUT NOT OF LONG
ENOUGH DURATION TO WARRANT AN UPGRADE TO A HURRICANE FORCE
WIND WARNING.
WINS SHOULD RAMP DOWN TO GALE FORCE BY AFTERNOON...THEN QUICKLY
DIMINISH THIS EVENING...WITH QUIET CONDS RETURNING TO THE WRN
SOUND AND HARBOR THIS EVENING...AND TO ALL BUT THE ERN OCEAN
WATERS BY MIDNIGHT.
SCA CONDITIONS ARE LIKELY ON THE OCEAN WATERS BY LATER MONDAY AS
LOW PRESSURE MOVES ACROSS THE REGION. SCA CONDITIONS CONTINUE ON
THE OCEAN WATERS INTO TUESDAY NIGHT AS STRONG NORTH WINDS FLOW
ACROSS THE WATERS BEHIND THE DEPARTING LOW AND COLD HIGH PRESSURE
BUILDING IN FROM THE WEST. THERE IS A CHANCE OF SCA CONDS ON THE
REMAINDER OF THE WATERS TUESDAY INTO TUESDAY EVENING.
A BRIEF PERIOD OF SUB SMALL CRAFT CONDITIONS WILL CONTINUE FROM
TUESDAY NIGHT INTO WEDNESDAY. THEN IN A STRONG AND GUSTY SOUTHERLY
FLOW AHEAD OF THE NEXT LOW APPROACHING FROM THE WEST SMALL CRAFT
CONDITIONS WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY.
&&
.HYDROLOGY...
LIQUID EQUIVALENT QPF OF 3/4 INCH TO 1 INCH LIKELY ACROSS MOST
OF SRN CT EARLY THIS MORNING...WITH AMTS 1/4 TO 1/2 INCH FOR LONG
ISLAND AND NYC...AND 1/10 TO 1/4 INCH WEST OF THE HUDSON.
LIQUID EQUIVALENT QPF LATE TONIGHT INTO EARLY MON EVENING SHOULD
RANGE FROM 1/2 TO 3/4 INCH FOR SRN CT AND LONG ISLAND...AND ABOUT
1/2 INCH FARTHER WEST. SOME OF THE PRECIPITATION WILL FALL
AS SNOW.
NO HYDROLOGIC ISSUES ANTICIPATED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 6 PM EDT THIS EVENING FOR CTZ006>008-
010>012.
FREEZE WARNING FROM 8 PM THIS EVENING TO 10 AM EDT MONDAY FOR
CTZ009>012.
HIGH WIND WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR CTZ005-009.
WINTER WEATHER ADVISORY UNTIL 9 AM EDT THIS MORNING FOR
CTZ005>008.
NY...HIGH WIND WARNING UNTIL 6 PM EDT THIS EVENING FOR NYZ078>081.
FREEZE WARNING FROM 8 PM THIS EVENING TO 10 AM EDT MONDAY FOR
NYZ071-078>081-177.
HIGH WIND WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ067>075-
176>179.
WINTER WEATHER ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NYZ068.
NJ...FREEZE WARNING FROM 8 PM THIS EVENING TO 10 AM EDT MONDAY FOR
NJZ104.
HIGH WIND WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR NJZ002-004-
006-103>108.
MARINE...STORM WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ330-340-345-
350-353.
STORM WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ335-338-355.
&&
SYNOPSIS...GOODMAN/MET
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...MET
AVIATION...GC
MARINE...GOODMAN/MET
HYDROLOGY...GOODMAN/METHazardous weather outlook, Apr 3, 3:58 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
458 AM EDT SUN APR 3 2016
CTZ005-NYZ068-040900-
NORTHERN FAIRFIELD-PUTNAM-
458 AM EDT SUN APR 3 2016
...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-004-006-103-105>108-NYZ067-069-070-072>075-176-178-179-040900-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-ROCKLAND-
NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-SOUTHERN NASSAU-
458 AM EDT SUN APR 3 2016
...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ010>012-NYZ078>081-040900-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
458 AM EDT SUN APR 3 2016
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FREEZE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-NJZ104-NYZ071-177-040900-
SOUTHERN FAIRFIELD-EASTERN BERGEN-SOUTHERN WESTCHESTER-
NORTHERN NASSAU-
458 AM EDT SUN APR 3 2016
...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FREEZE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ006>008-040900-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
458 AM EDT SUN APR 3 2016
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-345-350-353-040900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
458 AM EDT SUN APR 3 2016
...STORM WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-355-040900-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
458 AM EDT SUN APR 3 2016
...STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Apr 3, 5:11 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
611 AM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM SNOW WEST MILFORD 41.11N 74.40W
04/03/2016 M2.4 INCH PASSAIC NJ TRAINED SPOTTER
&&
CJBSpecial weather statement, Apr 3, 5:16 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
616 AM EDT SUN APR 3 2016
CTZ006>008-010>012-NYZ078>081-177-179-031115-
NORTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHERN
MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHWEST
SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-NORTHEAST SUFFOLK-
616 AM EDT SUN APR 3 2016
...A BAND OF HEAVY SNOW SQUALLS WILL AFFECT MIDDLESEX...NEW
HAVEN...NEW LONDON... EASTERN NASSAU AND SUFFOLK COUNTIES...
AT 614 AM EDT...A BAND OF HEAVY SNOW SQUALLS EXTENDED FROM NEAR
SOUTH WINDSOR TO BRANFORD TO PORT JEFFERSON TO DIX HILLS...AND WAS
MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE WITH AND FOLLOWING THESE
SQUALLS.
LOCATIONS IMPACTED INCLUDE...
ISLIP...HUNTINGTON...NEW HAVEN...MERIDEN...MILFORD...MIDDLETOWN...
WALLINGFORD...SOUTHINGTON...NORWICH...RIVERHEAD...NEW LONDON...
LINDENHURST...WINDHAM...GUILFORD...SOUTHOLD...COLCHESTER...PLAINFIELD...
CLINTON...EAST HAMPTON AND BABYLON.
VISIBILITIES WILL DROP QUICKLY TO NEAR ZERO IN THESE SQUALLS.
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE SNOW
SQUALLS. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE
LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THE
SQUALL PASSES YOUR LOCATION.
A HIGH WIND WARNING REMAINS IN EFFECT.
LAT...LON 4105 7188 4088 7250 4080 7259 4076 7293
4074 7295 4077 7275 4067 7305 4060 7345
4083 7354 4092 7335 4093 7336 4094 7329
4095 7307 4121 7306 4117 7311 4156 7292
4164 7263 4160 7234 4171 7224 4164 7179
TIME...MOT...LOC 1014Z 298DEG 38KT 4182 7261 4120 7288 4094 7306 4081
7331
GOODMANLocal storm report, Apr 3, 5:31 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
631 AM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL CALDWELL 40.84N 74.28W
04/03/2016 M0.75 INCH ESSEX NJ TRAINED SPOTTER
1215 AM HAIL NORTH CALDWELL 40.86N 74.26W
04/03/2016 M0.75 INCH ESSEX NJ TRAINED SPOTTER
&&
CJBLocal storm report, Apr 3, 6:24 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
724 AM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW MONROE 41.32N 74.19W
04/03/2016 M3.0 INCH ORANGE NY PUBLIC
&&
CJBLocal storm report, Apr 3, 6:41 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
741 AM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 AM NON-TSTM WND DMG SUMMIT 40.71N 74.37W
04/03/2016 UNION NJ TRAINED SPOTTER
TREE ON HOBART AVENUE...ROAD CLOSED
0642 AM NON-TSTM WND DMG NEWARK 40.72N 74.17W
04/03/2016 ESSEX NJ TRAINED SPOTTER
TREE FELL ON BUILDING...TWO INJURIES
0730 AM NON-TSTM WND DMG BRONX 40.85N 73.87W
04/03/2016 BRONX NY EMERGENCY MNGR
PARTIAL BUILDING COLLAPSE OF VACANT BUILDING ON HILL
ROAD
&&
CJBLocal storm report, Apr 3, 6:43 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
743 AM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM NON-TSTM WND DMG QUEENS 40.75N 73.80W
04/03/2016 QUEENS NY EMERGENCY MNGR
TREE DOWN ON LIVE WIRES...34TH AVENUE AND 147TH PLACE
&&
CJBHigh Wind, Eastern Essex
- When
- April 3, 7:00 AM EST to 10:00 AM EST
- Where
- Eastern Essex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 40.787, -74.247 (the zone’s center; the record gives no point)
At 8 am, there were multiple reports of trees down in Newark.
High Wind, Western Bergen
- When
- April 3, 8:00 AM EST to 11:00 AM EST
- Where
- Western Bergen forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 40.960, -74.074 (the zone’s center; the record gives no point)
At 945 am, trees were knocked down, as reported by the broadcast media, on Franklin Avenue in Ramsey.
High Wind, Hudson
- When
- April 3, 9:00 AM EST to 12:00 PM EST
- Where
- Hudson forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 40.731, -74.076 (the zone’s center; the record gives no point)
The public reported a tree down on to a car on Summit Avenue in Jersey City. This occurred at 10 am.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Winter Weather in Massachusetts, April 3, 20162 deaths · $15,000 · 58 kt wind · 15 events
- High Surf in Florida, April 3, 20161 death · 1 event
- High Wind in New York, April 3, 2016$1.0 million · 59 kt wind · 11 events
- Frost and Freeze in Kentucky, April 3 to 5, 201681 events
- High Wind in Ohio, April 3, 2016$88,000 · 56 kt wind · 32 events
- High Wind in Pennsylvania, April 3, 20162 injured · $92,000 · 52 kt wind · 13 events
- Strong Wind in New York, April 3, 2016$80,000 · 16 events
- Frost and Freeze in Indiana, April 3 to 5, 201620 events
- Dense Fog in California, April 3 to 4, 201613 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 3, 201662 kt wind · 12 events
- Heavy Snow in Michigan, April 3, 20169 events
- High Wind and Winter Weather in Rhode Island, April 3, 20165 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631067, 631068, 631069.